Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2019, 6:06 PM EDT for Lake County, Orange County, Florida. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2019, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 19, 2019, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:09 PM EDT | HAIL 1.25 | 4 Wsw Ocoee, FL | VINELAND RD. AND STATE ROAD 50 |
| Jul 19, 6:15 PM EDT | TSTM WND DMG | 4 Wnw Windermere, FL | DELAYED REPORT. EM REPORTS AN OAK TREE BLOCKING THE ROAD ALONG WITH NUMEROUS TWO TO THREE INCH DIAMETER BRANCHES DOWN NEAR STONEYBROOK WEST GOLF CLUB. TIME ESTIMATED FROM RADAR. |
| Jul 19, 6:15 PM EDT | HAIL 1.75 | Winter Garden, FL | SEVERAL REPORTS OF HAIL UP TO GOLF BALL SIZED BETWEEN 610 PM AND 620 PM. |
| Jul 19, 6:18 PM EDT | HAIL 1 | 4 Sw Ocoee, FL | |
| Jul 19, 6:20 PM EDT | HAIL 1 | Winter Garden, FL | AVALON RD AND PLANT ST |
| Jul 19, 6:20 PM EDT | HAIL 1.75 | Winter Garden, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WUUS52 KMLB 192206
SVRMLB
FLC069-095-192245-
/O.NEW.KMLB.SV.W.0064.190719T2206Z-190719T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
606 PM EDT Fri Jul 19 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
South central Lake County in east central Florida...
West central Orange County in east central Florida...
* Until 645 PM EDT.
* At 606 PM EDT, a severe thunderstorm was located over Winter
Garden, moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ocoee, Winter Garden, Windermere, Bay Lake and Ferndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 8170 2860 8151 2840 8157 2841 8179
TIME...MOT...LOC 2206Z 035DEG 6KT 2856 8157
HAIL...1.00IN
WIND...60MPH
$$
Combs2 follow-up statements
068
WWUS52 KMLB 192222
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
622 PM EDT Fri Jul 19 2019
FLC069-095-192245-
/O.CON.KMLB.SV.W.0064.000000T0000Z-190719T2245Z/
Lake FL-Orange FL-
622 PM EDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL LAKE AND WEST CENTRAL ORANGE COUNTIES...
At 621 PM EDT, a severe thunderstorm was located over Oakland, or
over Winter Garden, moving southwest at 10 mph. Several reports have
come in around the Winter Garden area of quarter to half dollar size
hail.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ocoee, Winter Garden, Windermere, Bay Lake and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 8170 2859 8152 2840 8157 2841 8179
TIME...MOT...LOC 2221Z 056DEG 8KT 2854 8161
HAIL...1.25IN
WIND...60MPH
$$
Combs251
WWUS52 KMLB 192237
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
637 PM EDT Fri Jul 19 2019
FLC069-095-192246-
/O.EXP.KMLB.SV.W.0064.000000T0000Z-190719T2245Z/
Lake FL-Orange FL-
637 PM EDT Fri Jul 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE AND WEST
CENTRAL ORANGE COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds, frequent lightning, and heavy rain are still possible with
this thunderstorm.
LAT...LON 2861 8170 2859 8152 2840 8157 2841 8179
TIME...MOT...LOC 2236Z 035DEG 6KT 2852 8162
$$
CombsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:09 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 19, 2:09 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 209 PM EDT Fri Jul 19 2019 .DISCUSSION... Current-Tonight...The WC/EC sea breezes are moving steadily inland this afternoon. Convection across the Treasure Coast and Okeechobee County expected to increase in coverage/intensity northward and further into the interior through the afternoon and early evening where additional boundary collisions will occur. Storm threats remain frequent cloud to ground lightning, gusty winds, torrential downpours leading to nuisance/minor flooding thanks in part to weak steering flow, and perhaps some small hail possible as well. The storm threat will diminish thru the evening over the interior. SChc shra/tsra overnight over the coastal waters with SChc for showers along the Treasure Coast. Will opt for pre-first period wording in afternoon ZFP. Overnight lows generally in the L-M70s and U70s for some coastal sites. Cloud debris to thin thru the night. Winds will become light/variable to calm. Previous Extended Forecast Discussion... Weekend...No notable change in position and strength of Bermuda ridge over the peninsula this weekend will keep a forecast of coastal and inland PoP separation with higher pcpn chcs inland due to mid-late afternoon boundary collisions, with SE-S component steering level winds. PoP chcs about 25 to 30 percent coastal zones and 35 to 45 percent inland. Expect highs in the L-M 90s with heat indices 101-105 inland from the immediate coastline, and overnight lows in the M70s. Next Week...A more promising chc for areawide rains will develop by Tue as weakening of local ridge is indicated due to a notable trough moving into the across the SE states. This wl act to displace the Bermuda ridge south of the forecast area into the latter part of next week. Higher rain chcs begin to develop by Tue and persist through midweek, and this looks to improve the dry conditions, especially along the immediate coast, where many places have not had measurable rainfall in a week. && .AVIATION...A few storms will linger near the coastal terminals through around 20Z before transitioning inland. As the east and west coast sea breezes continue to move inland showers and storms will increase in coverage with main impacts for interior terminals in the 19Z to 00Z/01Z time frame. Convection will gradually wind down from sunset onward with most if not all precipitation over by 02Z this evening. VFR overnight into Saturday morning, but there could be some showers near FPR and SUA by the mid morning hours. && .MARINE...Afternoon-Tonight...Weak pressure gradient continues over the local coastal waters. General onshore flow near the coast and S/SE further over the open Atlc. A degree of variability in wind direction this evening with winds near the coast gradually becoming offshore again and a southerly component over the Gulf Stream. Wind speeds 6-12 kts or even lighter at times for some. SChc remains for showers and lightning storms, especially over the Gulf Stream. Seas 1-2 ft. Previous Extended Marine Forecast Discussion... Weekend...Favorable winds and seas with dominant surface ridge over the marine area. Winds largely 6-12 kts, or less with seas 1-2 ft. Extended...Early next week shows continuation of favorable open water conditions with S-SE winds becoming more southerly, and then developing some offshore component by Wed. Seas averaging 2-3 ft, with 1-2 ft near the coast Tue-Wed. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 75 92 / 20 30 20 30 MCO 75 94 76 95 / 20 40 20 40 MLB 76 90 77 91 / 10 30 20 40 VRB 74 91 75 91 / 20 30 20 30 LEE 76 95 77 95 / 20 40 20 40 SFB 76 95 76 95 / 20 40 20 40 ORL 77 95 77 95 / 20 40 20 40 FPR 74 91 75 91 / 20 30 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Blottman AVIATION...Combs
Hazardous weather outlook, Jul 19, 10:45 AM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1045 AM EDT Fri Jul 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1045 AM EDT Fri Jul 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered thunderstorms will develop and push inland along the east coast sea breeze this afternoon. Activity will begin across the southern Treasure Coast, then expand along the entire coastline after the sea breeze develops, pushing westward through mid afternoon, with strongest storms expected near and west of Orlando. Main threats in storms will be gusty winds up to 50 mph, frequent lightning and heavy rainfall. Slow storm motion to the west or northwest at 5 to 10 mph. .EXCESSIVE HEAT IMPACT... Afternoon high temperatures will climb to the mid 90s across Lake and western Volusia counties, leading to heat index values up to 105 during afternoon peak heating. Take frequent breaks if spending time outdoors this afternoon and be sure to hydrate often. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered thunderstorms will impact the intracoastal and nearshore Atlantic waters through early afternoon, then push westward across interior lakes in the mid afternoon through evening. Thunderstorms will be capable of producing dangerous lightning strikes and wind gusts up to 40 knots. Mariners should use caution and seek safe harbor when storms approach. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered thunderstorms are expected along the sea breeze each afternoon through early next week. Primary threats in storm development will be gusty winds and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Smith/Sedlock
In the hours before
Special weather statement, Jul 19, 5:17 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
517 PM EDT Fri Jul 19 2019
FLZ041-192145-
Inland Volusia FL-
517 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VOLUSIA COUNTY UNTIL
545 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson. This storm was nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pierson, Barberville, Eldridge, Seville and Bakerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8138 2919 8136 2918 8154
2919 8155 2935 8158 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2116Z 079DEG 0KT 2929 8144
CombsSpecial weather statement, Jul 19, 5:54 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
554 PM EDT Fri Jul 19 2019
FLZ044-045-053-144-192315-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
554 PM EDT Fri Jul 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 715 PM EDT...
At 552 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zellwood to Four Corners. Movement was
northwest at 10 mph. Additional strong storms are expected to
develop through this evening across western Orange county and Lake
county as several outflow boundaries come together.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8178 2887 8147 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2152Z 133DEG 8KT 2876 8156 2832 8163
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:17 PM EDT | Special Weather Statement | MLB | Flagler | 28 min |
| Jul 19, 5:54 PM EDT | Special Weather Statement | MLB | Lake | 81 min |
| Jul 19, 6:34 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jul 19, 6:54 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 96 min |
| Jul 19, 7:56 PM EDT | Areal Flood Advisory | MLB | Seminole | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.